Alert archive / Florida / Small Craft Advisories in 2021
Small Craft Advisory 22, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this small craft advisory at Sep 1, 2021, 3:56 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2021, 3:56 AM EDT (07:56 UTC)
- Expired
- Sep 1, 2021, 10:00 PM EDT
- In force
- 18 hr
- Issued by
- NWS Tampa Bay, FL
The text
As transmitted.
862 WHUS72 KTBW 010756 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 356 AM EDT Wed Sep 1 2021 GMZ850-870-020200- /O.NEW.KTBW.SC.Y.0022.210901T0800Z-210902T0200Z/ Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- 356 AM EDT Wed Sep 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Southwest winds around 20 kt with frequent gusts up to 25 kt and seas 4 to 6 feet expected. * WHERE...Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM and Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Aug 31, 8:20 PM EDT, 7 hours 36 minutes earlier.
Area forecast discussion, Aug 31, 8:20 PM EDT, 7 hours 36 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 820 PM EDT Tue Aug 31 2021 .UPDATE... A band of gusty showers and a few thunderstorms have moved into the Nature Coast this evening, but have been gradually weakening as they move into the drier air across the region. Later tonight we'll see the next round of convection move into the northeast gulf waters and Nature Coast as the trough of low pressure settles south. The rounds of showers and thunderstorms then shift southward into the central Florida peninsula during Wednesday and Wednesday night and eventually into southwest Florida on Thursday as deep moisture south of the trough drifts south. Overall the current forecast looks ok with no more adjustments needed at this time. && .AVIATION... Mainly VFR expected through most of the TAF forecast period with some MVFR/local IFR conditions possible in scattered to numerous showers and thunderstorms beginning toward morning around Tampa Bay and then shifting slowly south during Wednesday. West winds at 5 to 8 knots early this evening will shift to southwest to south and become rather light and variable across the southwest Florida terminals. During Wednesday morning the southwest to west flow will increase to 9 to 13 knots with some higher gusts by afternoon. && .Prev Discussion... /issued 300 PM EDT Tue Aug 31 2021/ DISCUSSION... Ridge axis aloft extends NE from Gulf of Mexico across FL peninsula into W Atlantic with weak surface ridging from the Atlantic over the state. The remnants of Ida are over the Tennessee Valley with a surface trough extending S across the Nrn Gulf with associated showers/storms affecting the panhandle and parts of AL/GA. Ridging retreats E into the Atlantic through the week ahead of Ida's remnants moving off E Seaboard Thu/Fri, with aforementioned surface troughing settling over the panhandle/north Gulf coast before dissipating over the weekend. Ridging builds back over peninsula weekend into next week with easterly/sea breeze summer pattern returning. Expect higher rain chances areawide on Wed-Thu with scattered to numerous showers/storms developing and shifting onshore during the morning through afternoon hours as the trough over the N Gulf stalls just north of the area and SW flow advects deeper moisture...with PWATs of 2 to 2.5 inches...over the peninsula. Rainfall totaling 1 to 3 inches with locally higher amounts are possible over this period, with greatest amounts likely from the Nature Coast down to around the I-4 corridor. Accordingly, WPC's latest Day 2 Excessive Rainfall Outlook for Wednesday places parts of Levy/Citrus counties under a Slight risk, with remaining areas along/north of I-4 under a Marginal Risk. Rainfall axis shifts to central/southern locations on Fri with lesser amounts likely before more customary E'ly regime gradually returns during weekend into next week as high pressure builds over the peninsula. Cloud cover with showery conditions will temper high temps during the latter half of the week with highs likely in the upper 80s to around 90, before warming slightly into the upper 80s/lower 90s heading into next week. MARINE... Remnants of Ida will continue to trek northeast today to the north of the Gulf waters, as weak high pressure builds in across southern Florida from the Atlantic. A tight pressure gradient between these features will favor breezy southwest winds today through Wednesday over the northern coastal waters, with exercise caution north of Tarpon Springs. Marine conditions will improve Wednesday night through the second half of the week as impacts from the remnants of Ida gradually diminish. FIRE WEATHER... No relative humidity concerns. High dispersion indices remain possible this afternoon and again Wednesday afternoon, primarily south of I-4. && .Preliminary Point Temps/PoPs... TPA 80 87 78 88 / 20 60 60 60 FMY 78 90 77 88 / 0 20 50 50 GIF 76 87 76 88 / 10 50 40 60 SRQ 79 87 77 86 / 10 50 70 70 BKV 75 84 73 87 / 30 70 60 50 SPG 80 86 79 86 / 10 50 70 70 && Sea Breeze Thunderstorm Regime For Tomorrow: 5 For Additional Information On Sea Breeze Regimes go to the link below https://www.weather.gov/tbw/ThunderstormClimatology && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && UPDATE/AVIATION...Close PREV DISCUSSION......Hurt UPPER AIR/DECISION SUPPORT...Carlisle
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 4:18 AM EDT | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 40 hr |
| Sep 1, 5:53 AM EDT | Special Marine Warning | TBW | 37 min | |
| Sep 1, 5:56 AM EDT | Special Weather Statement | TBW | Pinellas | 34 min |
| Sep 1, 7:26 AM EDT | Special Marine Warning | TBW | 34 min | |
| Sep 1, 8:56 AM EDT | Special Marine Warning | TBW | 64 min | |
| Sep 1, 9:00 AM EDT | Special Marine Warning | TBW | 30 min | |
| Sep 1, 9:24 AM EDT | Special Marine Warning | TBW | 36 min | |
| Sep 1, 9:58 AM EDT | Special Weather Statement | TBW | Citrus | 32 min |
| Sep 1, 10:49 AM EDT | Special Marine Warning | TBW | 56 min | |
| Sep 1, 11:09 AM EDT | Areal Flood Advisory | TBW | Citrus, Levy | 4 hr |
| Sep 1, 1:08 PM EDT | Special Marine Warning | TBW | 37 min | |
| Sep 1, 1:54 PM EDT | Special Marine Warning | TBW | 21 min |
Nearby
Small Craft Advisories in Florida, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.